Second cycle of Doxorubicin

I have just finished my first cycle of Doxorubicin chemo. Next dose is tomorrow. Have people found that side effects get worse with each cycle or better?

  • Dear well done on getting  through your first cycle of doxorubicin, I did 8 cycles and found I became a little bit more fatigued with each one, it’s powerful stuff but very effective. They call it the Red Devil but I prefer to see it as a angel in disguise as it saved my life without doubt. Constipation was an issue but they may have also been related to the steroids I was taking along side it. I never developed actual nausea at any point but my appetite reduced somewhat so it’s important to find things to eat that can tempt you when you don’t really feel like eating, as you need to try and keep your weight stable if you can. How are you coping from an emotional point of view ? The early days are the most difficult, coping with the diagnosis and treatment.

    best wishes

    jane

  • Hi Jane,

    Thanks for your reply. So far my appetite is good. I'm hopeless at pacing myself and if the tiredness gets worse I'll have to try and rest a bit more. Emotionally I'm doing OK but I feel for my husband as I know he is finding it very hard. We've had family staying which has been great but now we are back on our own we'll get back to a routine and hopefully get some outside support.

    Red angel day today.

    Sue
  • Dear glad to hear all is going well, I agree that it’s hard for partners as they feel a bit helpless, we however are busy getting on with our treatments. I hope you have a lovely Christmas with your family, and your treatment continues with the minimum amount of side effects possible.

    best wishes

    jane